Has anyone who has been taking Tramadol for years to alleviate chronic pain suffered loss of hearing likely due to the medicine?
Interested in more discussions like this? Go to the Chronic Pain Support Group.
Until recently, I had been on Tramadol for about 6 years. No problem with hearing. Have you been to a good ENT specialist?
I have been on tramadol for about 15 years now and now I'm wondering if the issues (though minor) I'm having with my hearing are related or just aging. Although I've not heard of this being a side effect, what has made you think it is tramadol related ? You have me curious now.
Jump to this post
I e been on Tramadol for awhile now, and I haven’t experienced any hearing issues at all.
I previously took Tramadol for many years. No problems with my hearing. If you have a Fibro Diagnosis, there is a symptom or problem that often is part of Fibro called Tinnitis.
I've always heard that there is the potential for hearing loss with long term use of pain meds. I've taken hydrocodone for over 20 years and I have tinnitus very bad. There are other medications that cause tinnitus also. I guess Google long term pain neds and hearing loss.
There are many things that can cause tinnitus. I have tinnitus. Most often it's a side effect from long term use of certain drugs. It's also the result of mild hearing impairment. Since it stems from the brain and not the ear, the part of the brain that processes sound has difficulty deciphering what it's actually hearing and so the sound is jumbled up. Almost like a radio station that doesn't get a clear signal, the brain doesn't know what to do with sounds it's picking up. It is very annoying and sometimes I'm able to tune it out if it isn't too loud. Hopefully with so many people experiencing it, they will figure out what can help alleviate it.
I have tinnitus also. I understand it comes from the brain. In the past, the only thing my ENT could recommend was an expensive vitamin that had very high levels of vitamin c. I already take high quality vitamins so I never bought that. It was going to be $30.00 per month, forever. Maybe there are other treatments now. I try to tune it out or keep encouraging music on to drown it out. I have had this for 18 years and I am told it is just one more annoying problem that exists with my Fibromyalgia.
I think that tinnitus, which runs in my family, can have multiple causes, including crystals moving around in the ear. I know that sounds really strange.
I suggest that you see a good ENT.
My ENT gave me samples of Lipoflavanoid, and it worked very well for me, after about 2 months of taking it.
Speaking of vitamin C, I get the chewable orange flavored and will get about 8-10 and suck on them like candy. Its like a mega dose of vitamin C, good for preventing colds, which I've never had, and other little illnesses. I've done this for years. Since vitamin C is water soluble, any excess is secreted from body, I don't worry about taking too much. I also take a multivitamin and magnesium, the mag recommended by my cardiologist, great for the heart. I have found that a few drops of peroxide in each ear for about a minute or 2, about twice a week, gives me relief from tinnitus for a few days. Could be blockage deep because you can hear the "foaming" and I actually saw the foam coming from the ear once, tried to record but couldn't see it very well, so that could have something to do with it. Have not been to have ears cleansed but have used the home kits and get only small pieces and only sometimes. The peroxide works better for me.
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In